Can Cortisone Shots Cause Moodiness?

Discussion in 'Chit Chat' started by lgp, Mar 18, 2010.

  1. lgp

    lgp Well-Known Member

    My dad has been receiving shots to the knees for lost cartilage/pain since he is not considered a viable candidate for knee surgery. My mom swears he is 'hell on wheels' to live with after these shots, even though he has acknowledged the huge relief and increased mobility he feels after receving the shots. Can cortisone itself cause moodiness? I did some research but have not found anything connecting the cortisone to mood altering behavior, but it just seems so. I was wondering of anyone here has an idea, an opinion or similar experience.

    Thanks --Laura
  2. HeavenlyRN

    HeavenlyRN New Member

    In a word.....yes. My husband has Cushings Disease, which is an excess of cortisol. And believe me - it can cause moodiness! The loved ones of people with Cushings fondly call it "roid rage!"

    Cortisone is a hormone. You know how we feel when we're prementrual and our hormones are out of whack? It can be like that!

    I have a cyst on my kidney which I am having removed in April. My husband and I think that it is probably impinging on my adrenal gland (a producer of hormones) somewhat because I've been incredibly moody! Fine one minute......ready to tear my hair out the next! Can't wait to get the pesky thing taken out!!

    Tell you mom to hang in there and realize that your dad's not going crazy - it is most likely the injections he's receiving. Of course, if it continues too long, they should probably have it loked into. I don't ever like to assume anything.
  3. Juloo

    Juloo Member

    I had a cortisone shot in my shoulder, and the next day I had the weirdest thing happen -- I was driving and all of a sudden felt like I just wanted to run the person in front of me off the road. I'm a really calm driver, so this came out of left field. This remains the only time it has ever happened. I directly attribute it to the cortisone.